Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 16, NWS Boston/Norton, MA

May 15, 2020Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 15, 2020, 8:34 PM EDT for Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts; Providence County, Rhode Island. It was in force for 41 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2020, 8:34 PM EDT (00:34 UTC)
Expired
May 15, 2020, 9:15 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI

What was reported inside it

TimeReportWhereRemark
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MAPOWER LINE DOWN ON PERROT ST
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON BARNARD RD
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON GRAFTON ST
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON MAYWOOD ST
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON PIONEER RD
May 15, 8:40 PM EDTTSTM WND DMGWorcester, MATREE DOWN ON REVERE ST
May 15, 8:41 PM EDTTSTM WND GST 63Worcester Ap, MA
May 15, 8:41 PM EDTNON-TSTM WND GST 63Worcester Ap, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 3:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS51 KBOX 160034
SVRBOX
CTC015-MAC013-015-017-021-027-RIC007-160115-
/O.NEW.KBOX.SV.W.0016.200516T0034Z-200516T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
834 PM EDT Fri May 15 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Northeastern Windham County in northern Connecticut...
  West central Norfolk County in eastern Massachusetts...
  Southern Worcester County in central Massachusetts...
  Eastern Hampshire County in western Massachusetts...
  South central Middlesex County in northeastern Massachusetts...
  Southeastern Hampden County in western Massachusetts...
  Northwestern Providence County in Rhode Island...

* Until 915 PM EDT.

* At 833 PM EDT, severe thunderstorms were located along a line
  extending from Barre to near West Brookfield to Hampden, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated. At 817, trees and power lines were 
           downed in Belchertown.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Worcester, Framingham, Woonsocket, Marlborough, Shrewsbury, Natick,
  Franklin, Milford, Westborough, Grafton, Holden, Webster,
  Southbridge, Ashland, Bellingham, Auburn, Burrillville, East
  Longmeadow, Northbridge and Hopkinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...and western, central and northeastern Massachusetts.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4206 7250 4226 7222 4238 7217 4233 7137
      4211 7139 4194 7152 4201 7210 4203 7211
      4203 7226
TIME...MOT...LOC 0033Z 281DEG 42KT 4241 7208 4225 7212 4205 7239 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
423 
WWUS51 KBOX 160102
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
902 PM EDT Fri May 15 2020

MAC013-015-160112-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-200516T0115Z/
Hampshire MA-Hampden MA-
902 PM EDT Fri May 15 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMPSHIRE AND
SOUTHEASTERN HAMPDEN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...eastern, central and northeastern Massachusetts...and
Rhode Island.

LAT...LON 4219 7193 4236 7187 4233 7137 4211 7139
      4194 7152 4201 7210 4203 7211
TIME...MOT...LOC 0102Z 281DEG 42KT 4235 7168 4219 7172 4199 7200 

$$

CTC015-MAC017-021-027-RIC007-160115-
/O.CON.KBOX.SV.W.0016.000000T0000Z-200516T0115Z/
Windham CT-Norfolk MA-Worcester MA-Middlesex MA-Providence RI-
902 PM EDT Fri May 15 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN WINDHAM...WEST CENTRAL NORFOLK...SOUTHEASTERN
WORCESTER...SOUTH CENTRAL MIDDLESEX AND NORTHWESTERN PROVIDENCE
COUNTIES...

At 902 PM EDT, severe thunderstorms were located along a line
extending from Boylston to near Grafton to near Woodstock, moving
east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated. A 63 mph wind gust was reported at the 
         Worcester Airport at 843 PM from these storms.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Worcester, Framingham, Woonsocket, Marlborough, Shrewsbury, Natick,
Franklin, Milford, Westborough, Grafton, Holden, Webster,
Southbridge, Ashland, Bellingham, Auburn, Burrillville, Northbridge,
Hopkinton and Northborough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...eastern, central and northeastern Massachusetts...and
Rhode Island.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4219 7193 4236 7187 4233 7137 4211 7139
      4194 7152 4201 7210 4203 7211
TIME...MOT...LOC 0102Z 281DEG 42KT 4235 7168 4219 7172 4199 7200 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Loconto
698 
WWUS51 KBOX 160114
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
914 PM EDT Fri May 15 2020

CTC015-MAC017-021-027-RIC007-160124-
/O.EXP.KBOX.SV.W.0016.000000T0000Z-200516T0115Z/
Windham CT-Norfolk MA-Worcester MA-Middlesex MA-Providence RI-
914 PM EDT Fri May 15 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINDHAM...WEST
CENTRAL NORFOLK...SOUTHEASTERN WORCESTER...SOUTH CENTRAL MIDDLESEX
AND NORTHWESTERN PROVIDENCE COUNTIES WILL EXPIRE AT 915 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM EDT for northern
Connecticut...eastern, central and northeastern Massachusetts...and
Rhode Island.

LAT...LON 4219 7193 4236 7187 4233 7137 4211 7139
      4194 7152 4201 7210 4203 7211
TIME...MOT...LOC 0114Z 281DEG 42KT 4233 7155 4217 7159 4197 7187 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:54 PM EDT, 40 minutes earlier.

Area forecast discussion, May 15, 7:54 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
754 PM EDT Fri May 15 2020

.SYNOPSIS...

A cold front will bring a round of severe thunderstorms tonight.
Dry and quiet weather Saturday as high pressure builds over the
area. It will still be mild on Sunday, although there could be
a few showers across portions of the interior. Wet and unsettled
at least for the first part of next week and cooler than
normal.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

730 PM Update...

Based on radar trends and SPC Mesoanalysis expanded the Tornado
Watch to northern CT and Essex county in northeastern MA.

No major changes to the rest of the forecast, but did update
precipitation chances based on observations in combination with
high resolution guidance.

330 PM update...

* Tornado Watch is in now effect for western and central
  Massachusetts until 10 PM.

* Severe weather threat continues through 10 PM. Widely
  scattered strong/severe thunderstorms may develop until 7 PM
  across the interior. Then a line of storms will work its way
  southeastward across the region tonight.

* Damaging winds, large hail, and isolated tornadoes are all
  concerns. Localized heavy rain and street flooding is a
  secondary concern.

As of 315 PM, it was almost summerlike with partly sunny skies and
temperatures ranging from 75 to 80 away except cooler near the
coast. Dewpoints were slowly creeping higher...in the upper 50s and
lower 60s.

A Tornado Watch has recently been issued for eastern NY and
into the Berkshires of Massachusetts.

Widely scattered thunderstorms will develop through about 7 PM
across southern New England. Any storms could produce locally
damaging winds, large hail, and have torrential downpours. An
isolated tornado cannot be ruled out.

An organized line of strong thunderstorms was developing in
western PA and western NY. This line will move rapidly east, in
advance of a cold front...sweeping across southern New England
between 7 PM and 10 PM tonight. A 75 knot jet at 500 mb will
move across central New England tonight, with our region in the
right rear quadrant, favorable for ascent. Helicity values
increase this evening to 150-250 from 0-1km and 300-400 from
0-3km in western and central MA. Surface-based CAPE was near
1000 J/kg. Bulk shear was running near 50 kt.

The aforementioned favorable parameters for severe weather will
be counteracted by the time of day...diurnally cooling...and
thus the line should weaken as it progresses eastward. However,
the upper dynamics are strong, so it is possible to have the
line hold together longer than one might otherwise think.
The biggest threat from the QLCS type of line will be damaging
winds, but we will need to closely watch for isolated tornadoes
that could form on kinks in the line.

Overnight...

Cold front sweeps across the region between 10 PM and 3 AM from
northwest to southeast with wind shift from SW to WNW ushering in
dry weather along with lower humidity towards sunrise Saturday.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

Saturday...The post-frontal airmass settling over the region
will keep conditions nice to start the weekend as a high
pressure ridge builds in. Model soundings show a well mixed BL
up to near 850 mb where temps around 6C will support highs of 70
to 75 away from the immediate coast. But northeast to east
winds will lead to a significant cool-down in eastern MA during
the mid to late afternoon. This backdoor-ish cold front will
reduce temperatures into the upper 50s to lower 60s near the
coast. Skies will be sunny but the increasing humidity near the
MA coast will lead to some cloudiness there.

Saturday night...Low level cloudiness overspreads the region
overnight with the light southeasterly flow. Temperatures stay
mild, in the upper 40s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Highlights...

* Dry and quiet weather for the majority of the region on Sunday,
  but could see some showers during the afternoon into the evening
  as a warm front lifts in.

* Wet through much of the extended, but most confident in
  precipitation chances early in the week. Cooler than normal Monday
  through Wednesday.

Sunday...

Ridge axis builds from the eastern Great Lakes into New England. A
cutoff low will slide eastward from the Upper Mississippi River
Valley into the central Great Lakes. Expect vorticity advection
along the ridge axis as the cutoff moves into the central Great
Lakes. At the surface, a warm front will lift into the region while
high pressure slides offshore.

Decreased cloud cover in comparison to the previous forecast a bit,
but expect to see more clouds than sunshine across the MA/NH border.
Anticipating the warm front to be near this area, while the
remainder of southern New England should see more sunshine. Will be
a surge of 0.75 to 1 inch PWATs. This in combination with diurnal
heating will bring some shower chances to the region.

Bumped up high temperatures toward the 60th percentile of guidance
due to the slightly lower cloud cover and strong southerly warm air
advection. This will bring temperatures generally in the 60s and 70s
across the interior. The only exception will be across the south
coast where readings will be in the upper 50s and lower 60s due to
the onshore flow.

Sunday Night through Monday...

The cutoff low will dig into the central Great Lakes and Ohio River
Valley during this timeframe. A broad low will slide into the
eastern Great Lakes. Anticipating southern New England to be within
the warm sector with the warm front north of the region. Will also
have to keep an eye on the tropical disturbance sliding northward on
the coast of the Carolinas. Some of the moisture associated with
this system will advect into the region. Expecting PWAT values to
increase to 1 to 1.5 inches.

Expecting rain shower chances across southern New England as another
piece of vorticity advects in. Will be much cooler with readings
generally in the 50s across southern New England.

Monday Night through Thursday...

The cutoff will dig into the Ohio River Valley and Mid Atlantic into
Tuesday. Still uncertain how this feature will interact with the
tropical disturbance offshore. The majority of guidance kicks the
tropical disturbance out, but there is a lot of spread amongst
guidance. The cutoff hangs around the Mid Atlantic/southeastern
United States. If this pans out we will stay quite wet and cool with
a prolonged period of onshore flow.

Due to the uncertainty have kept the NBM guidance through this
period. It does indicate that temperatures warm up mid to late in
the week. Confidence is particularly low, but think that the slower
solutions of breaking down the omega block are the way to go at this
point in time.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00Z Discussion...

Tonight...Moderate confidence

Line of strong to severe thunderstorms moving through. Expecting
areas of damaging wind gusts, but hard to determine if this will
impact a terminal. Did try and time when thunderstorms would
move through and high gusts. At this point in time have kept
gusts in the 25 to 35 kt range, but may need to go higher with
updates. This is based on radar and expecting heavy rain and
lowering to MVFR visibility. May have brief periods of IFR
visibility. Behind the line of storms expect shower activity
with ceilings lowering to MVFR. Southerly winds shifting to the
the southwest/west and eventually the northwest as the cold
front slides through. Should improve to VFR toward daybreak as
drier air moves in.

Saturday...High confidence

VFR conditions with diurnal cumulus developing late in the
morning into the afternoon. Not out of the question that some
of these ceilings lower to MVFR limits. Sea breezes producing
onshore flow across coastal terminals late in the morning into
the afternoon.

Saturday night...High Confidence

VFR early, then becoming MVFR ceilings throughout the region.

KBOS Terminal...Moderate confidence.

KBDL Terminal...Moderate confidence.

Outlook /Sunday through Wednesday/...

Saturday Night through Sunday: Mainly VFR, with local MVFR
possible.

Sunday Night: Mainly VFR, with areas MVFR possible. SHRA
likely.

Monday through Monday Night: Mainly MVFR, with areas IFR
possible. Breezy. SHRA.

Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

&&

.MARINE...
330 PM update...

Through tonight...Moderate to high confidence.
Small Craft Advisories remain in effect for southern waters
into Saturday evening. SW winds continue into tonight and may
gust up to 25 kt along the south coast. Seas build to 5 to 9 ft
on the southern outer waters. Visibilities may lower to below 3
miles in strong thunderstorms and areas of fog.

Winds become NW on Saturday morning, then NE to E during the
afternoon, but should be less than 20 kt. Seas will be subsiding
to around 5 ft by late in the day on the southern waters.

Saturday night...Winds and seas below SCA criteria. Areas of
fog possible with reduced visibility Saturday night.

Outlook /Sunday through Wednesday/...

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Sunday: Winds less than 25 kt.

Sunday Night: Winds less than 25 kt. Chance of rain showers.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Rain showers.

Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Rain showers.

Tuesday: Strong winds with gusts up to 30 kt. Rough seas up to
12 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ232>235-
     237.
     Small Craft Advisory until 3 PM EDT Saturday for ANZ254>256.

&&

SYNOPSIS...BL/GAF
NEAR TERM...BL/GAF
SHORT TERM...GAF
LONG TERM...BL
AVIATION...BL/GAF
MARINE...BL/GAF
Hazardous weather outlook, May 15, 4:22 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 PM EDT Fri May 15 2020

MAZ002>005-008>012-014-026-162030-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Southeast Middlesex MA-Northern Middlesex MA-
422 PM EDT Fri May 15 2020

...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ006-007-013-015>024-RIZ001>008-162030-
Hartford CT-Tolland CT-Windham CT-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
422 PM EDT Fri May 15 2020

This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-162030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 PM EDT Fri May 15 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 15, 5:19 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
519 PM EDT Fri May 15 2020

CTZ002-003-MAZ011-152200-
Hartford CT-Tolland CT-Eastern Hampden MA-
519 PM EDT Fri May 15 2020

...A DEVELOPING STRONG THUNDERSTORM WILL MOVE INTO NORTHERN
HARTFORD, NORTHERN TOLLAND AND FAR SOUTHEAST HAMPDEN COUNTIES...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomfield, or near Windsor, moving northeast at 40 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Springfield, West Hartford, Enfield, Windsor, Agawam, South Windsor,
Simsbury, Bloomfield, Avon, Longmeadow, Suffield, East Longmeadow,
Ellington, Tolland, Wilbraham, Windsor Locks, Palmer, Stafford,
Somers and Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4177 7282 4192 7291 4220 7230 4198 7214
TIME...MOT...LOC 2118Z 241DEG 33KT 4188 7276

Loconto
Local storm report, May 15, 7:44 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
744 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
05/15/2020                   FRANKLIN           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN. ROUTE 10 CLOSED.

&&

EVENT NUMBER BOX2001438

RC
Local storm report, May 15, 8:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
804 PM EDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
05/15/2020                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WORTHINGTON RD

0749 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
05/15/2020                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN

0756 PM     TSTM WND DMG     ROYALSTON               42.68N  72.18W
05/15/2020                   WORCESTER          MA   AMATEUR RADIO

            POWER LINES DOWN ON FALLS RD

0759 PM     TSTM WND DMG     MONTAGUE                42.53N  72.53W
05/15/2020                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CENTER ST

&&

EVENT NUMBER BOX2001439
EVENT NUMBER BOX2001440
EVENT NUMBER BOX2001441
EVENT NUMBER BOX2001442

RC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:15 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region60 min
May 15, 9:14 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region24 min
May 15, 8:06 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester54 min
May 15, 8:08 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester52 min
May 15, 8:48 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk35 min
May 15, 8:55 PM EDTSpecial Marine WarningBOX35 min
May 15, 8:59 PM EDTSevere Thunderstorm WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more61 min
May 15, 9:17 PM EDTSpecial Marine WarningBOX28 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2020Severe Thunderstorm Warnings in Connecticut, 2020Severe Thunderstorm Warnings in Rhode Island, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.